How to get rid of bloating: Low stomach acid may be to blame

I have been low in vitamin D at every yearly physical for several years. However, when I begin taking the D3/Calcium supplements my doctor recommends my chronic reflux flairs up quite badly and my usual medication doesn’t seem to help. Consequently, I take the supplement for a few days until I can’t stand the reflux any more & then I quit.

Taking lansoprazole in this way is not suitable for everyone. Discuss with your doctor what is best for you. While people often blame spicy foods, these don’t actually cause heartburn, although they can aggravate the symptoms.

People who have pernicious anemia also may be at higher risk for weakened bone strength and stomach cancer. Your GP will ask you to return two to four weeks after you’ve started taking iron supplements to check how well you’ve responded to the treatment. You’ll have a blood test to check your haemoglobin levels. Treatment for iron deficiency anaemia usually involves taking iron supplements and changing your diet to increase your iron levels, as well as treating the underlying cause. If your GP thinks your anaemia may be the result of a vitamin B12 and folate deficiency, the known levels of these substances may be tested.

Q: I’m 57. I take a daily multivitamin, plus an additional calcium and vitamin C supplement. Should I be taking vitamin D as well separately?

can low vitamin d cause indigestion
can low vitamin d cause indigestion

I saw the patient back in follow up 6 weeks later and he was down to 2 pills per day and his blood calcium level was 9.8 mg/dl, and parathyroid hormone level was normal – 22 pg/ml. His doctor prescribed a medication called a proton pump inhibitor (PPI), Nexium (‘purple pill’) that helped keep these symptoms in check. He had an upper endoscopy last year with biopsy of an abnormal appearing patch of the lining of his lower esophagus, which showed Barrett’s esophagus but no evidence of cancer. Unfortunately, his doctor did not understand the relationship of high blood calcium to GERD and the fact that the GERD could be caused by the high calcium.

If needed, an endoscopy – a nonsurgical procedure during which a flexible tube passes through your GI tract to take pictures and tissue samples – may be ordered. An instrument called a pH probe can help track the flow of acid from your stomach. A number of other supplements can cause nausea or stomach upset. Vitamin C may cause an “acid stomach” in some people, but fortunately, there is a special form of vitamin C which may be helpful. Acid blocking drugs block acid that can cause symptoms of heartburn and reflux obviously.

Q: I took a blood test recently and I was very low on vitamin D. I was told to take 5000 IU by a doctor at a magazine. Is it dangerous to take it for long periods of time? How long should I stay on 5000 IU? I go in the sun in the summer never.

Speak to your pharmacist or doctor if you are concerned. Antacids, like calcium carbonate (Tums), sodium bicarbonate, Maalox and Milk of Magnesia, relieve indigestion and heartburn by neutralising the acid in your stomach. They give quick relief that lasts for a few hours. They’re ideal for occasional bouts of stomach acid symptoms.

Not only does this simple test help determine your stomach acid levels, it also helps to replenish them and is one of the most important home tests that I have all my patients conduct. From there you can add a digestive enzyme to your major meals.

This treatment option may be especially beneficial for older adults experiencing a natural decline in levels of stomach acid. A doctor might prescribe HCL supplements to confirm a diagnosis.

About 1 in 5 people are thought to experience at least 1 episode of acid reflux a week, with 1 in 10 people experiencing symptoms of acid reflux on a daily basis.The primary symptom of acid reflux is “heartburn”-a burning sensation behind your breastbone that sometimes travels up your throat. I started taking vitamin d3 5,000IU and a k2 tablet daily after a blood test revealed I was severely deficient in vitamin d and now just 4 months of taking the tablets I am high in vit d.

All I could keep saying was that I wasn’t stressed, that I had unbearable throat/head head and that I couldn’t take it anymore. I told them my medical documented it was had by me. I had retired and moved and had by this right time had to start with new Drs. What a nightmare!

The nurse tried to give me ometrazol, but guess what the side effects are? Gas and bloating, nausea, cramps, constipation.

can low vitamin d cause indigestion

Leave a Comment

Your email address will not be published. Required fields are marked *